Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2012, 4:04 PM EDT for Effingham County, Georgia. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 3, 2012, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:14 PM EDT | TSTM WND DMG | 2 Ene Guyton, GA | THE GEORGIA FORESTRY COMMISSION REPORTED A FEW LARGE LIMBS DOWN. LIMBS WERE GREATER THAN 6 INCHES IN DIAMETER. |
| Jul 3, 4:14 PM EDT | HAIL 0.7 | 2 Ene Guyton, GA | THE GEORGIA FORESTRY COMMISION REPORTED DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2583 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS52 KCHS 032004
SVRCHS
GAC103-032100-
/O.NEW.KCHS.SV.W.0126.120703T2004Z-120703T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 500 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR GUYTON...MOVING NORTH AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PINEORA...MARLOW...GUYTON...SPRINGFIELD...STILLWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3248 8124 3228 8112 3225 8115 3223 8118
3224 8119 3221 8123 3213 8140 3217 8141
3221 8141 3222 8143 3226 8143 3238 8149
TIME...MOT...LOC 2005Z 180DEG 2KT 3233 8133
$$2 follow-up statements
005
WWUS52 KCHS 032036
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT TUE JUL 3 2012
GAC103-032100-
/O.CON.KCHS.SV.W.0126.000000T0000Z-120703T2100Z/
EFFINGHAM GA-
436 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL EFFINGHAM COUNTY...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GUYTON...MOVING WEST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 414 PM EDT...THE GEORGIA FORESTRY COMMISSION REPORTED A FEW LARGE
TREE LIMBS DOWN.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GUYTON...
MARLOW AND PINEORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3239 8133 3222 8124 3222 8143 3226 8143
3238 8149
TIME...MOT...LOC 2035Z 074DEG 5KT 3231 8138
$$428
WWUS52 KCHS 032057
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT TUE JUL 3 2012
GAC103-032107-
/O.EXP.KCHS.SV.W.0126.000000T0000Z-120703T2100Z/
EFFINGHAM GA-
457 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EFFINGHAM COUNTY WILL
EXPIRE AT 500 PM EDT...
AT 457 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3239 8133 3222 8124 3222 8143 3226 8143
3238 8149
TIME...MOT...LOC 2057Z 074DEG 5KT 3230 8141
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:35 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 3, 3:35 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 335 PM EDT TUE JUL 3 2012 .SYNOPSIS... A STRONG UPPER RIDGE WILL REMAIN WEST OF THE AREA WHILE A SURFACE TROUGH PERSISTS INLAND THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LATE AFTERNOON AND EVENING CONVECTION SHOULD BE MAINLY CONFINED TO LOCATIONS WEST OF INTERSTATE 95 WHERE THE WEAKEST LOW LEVEL CAP...AND HENCE THE BEST INSTABILITY...WILL BE LOCATED. SOME ISOLATED CONVECTION MAY CONTINUE INTO THE LATE EVENING...BUT END BEFORE MIDNIGHT. I CAN'T RULE OUT ANOTHER WARNING OR TWO DUE TO THE REASONABLY HEALTHY MLCAPE IN EXCESS OF 2500 J/KG AND DCAPE AS HIGH AS 1500 J/KG AS OF LATE THIS AFTERNOON...BUT THERE WILL NOT BE ANY THREAT OF WIDESPREAD SEVERE WEATHER. IN SUMMARY...A FAIRLY TYPICAL PULSE CONVECTIVE AFTERNOON FOR THE INTERIOR WITH NOT MUCH AT THE COAST. TEMPS WILL OF COURSE BE VARIABLE NEAR CONVECTION...BUT GENERALLY WILL REACH MAXIMUM VALUES AROUND 5 PM AND SLOWLY DECREASE THROUGH THE EVENING AND OVERNIGHT...BOTTOMING OUT IN THE 70S EVERYWHERE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY AND WEDNESDAY NIGHT...THE PROMINENT UPPER RIDGE AND ANTICYCLONE WILL REMAIN CENTERED OVER THE CENTRAL CONUS WHILE BAGGY TROFFING SLOWLY SLIDES SOUTHWARD FROM THE MID ATLANTIC. BY LATE WEDNESDAY NIGHT THE TROF AND SOME LOWERING HEIGHTS WILL BEGIN SNEAKING INTO THE NORTHERN REACHES OF THE FORECAST AREA. AT THE SURFACE...THE AREA WILL CONTINUE TO BE CAUGHT INTO BETWEEN THE SUB TROPICAL HIGH TO THE EAST AND A SURFACE TROF POSITIONED INLAND. AS SUCH...THE PRIMARY FORCING AVAILABLE FOR PRECIPITATION WILL BE DIURNAL HEATING AND SURFACE DESTABILIZATION...CONVERGENCE ALONG THE SEA BREEZE...AND CONVERGENCE WITHIN THE SURFACE TROF IN THE VICINITY. OVERALL THE ENVIRONMENT IS NOT OVERLY IMPRESSIVE WITH LI VALES IN THE -1 TO -3 C RANGE DUE TO SLIGHT WARMING IN THE MID LEVELS AND A HINT OF A CAP AROUND 800 MB. VARIOUS MODEL SOLUTIONS SHOW MOST OF THE AFTERNOON CONVECTION OCCURRING WEST OF THE AREA NEAR THE SURFACE TROF. I HAVE KEPT THE INHERITED POP SCHEME IN PLACE WHICH SHOWS SLIGHT CHANCE TO CHANCE POPS ACROSS INLAND AREAS. EXPECT HIGHS IN THE MID TO UPPER 90S INLAND WITH AFTERNOON HEAT INDEX VALUES IN THE 100-105 DEGREE RANGE DUE TO SOME LOWER DEW POINTS. MOST OF THE CONVECTION WILL DIMINISH AFTER SUNSET...BUT WITH THE TROF SLOWLY MOVING IN FROM THE NORTH ISOLATED SHOWERS/STORMS COULD CONTINUE IN SOME AREAS. LOWS WILL FALL INTO THE MID TO UPPER 70S. THURSDAY THROUGH FRIDAY...THE GENERAL SETUP WILL REMAIN THE SAME THROUGH FRIDAY WITH THE ONLY DIFFERENCE BEING THE PROXIMITY OF THE WEAK UPPER TROF AND ANY IMPULSES ASSOCIATED WITH IT. 500 MB TEMPS WILL GRADUALLY FALL THROUGH THE PERIOD...REACHING AROUND -8C BY FRIDAY. THIS WILL RESULT IN LI VALUES AROUND -5 OR -6 EACH DAY...WITH HIGHER PWATS APPROACHING 2 INCHES AT TIMES. NO SIGNIFICANT CHANGES WERE MADE TO THE GOING FORECAST WHICH FEATURES 30-40 POPS EACH DAY WITH THE POTENTIAL FOR AT LEAST ISOLATED ACTIVITY PERSISTING INTO THE OVERNIGHT. TEMPS FEATURE A SLIGHT COOLING TREND DUE TO A SLIGHT FALLING OF HEIGHTS ALOFT...BUT WILL REMAIN ABOVE NORMAL THROUGH THE END OF THE WEEK. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE BROAD TROUGH ALOFT WILL BEGIN TO DIMINISH THROUGH THE WEEKEND...WITH A WEAK RIDGING PATTERN DEVELOPING IN ITS PLACE. MOISTURE AND CONVERGENCE WILL REMAIN ENHANCED WITHIN AN INLAND SURFACE TROUGH THAT WILL UNDERGO SEVERAL STAGES OF WEAKENING AND STRENGTHENING THROUGH THE PERIOD. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THE SURFACE PATTERN WILL BE WEAKEST FRIDAY AND SATURDAY...AS THE ATLANTIC RIDGE ATTEMPTS TO BUILD BACK OVER THE COASTLINE. THE SURFACE TROUGH THEN RESTRENGTHENS FROM THE NORTH SUNDAY AND MONDAY...AS SOME ADDITIONAL SHORTWAVE ENERGY SLIPS INTO THE REGION FROM THE GREAT LAKES. WILL MAINTAIN MENTION OF ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS EACH DAY ACCORDINGLY...ESPECIALLY DURING THE TIMES OF MAX HEATING/INSTABILITY OF THE AFTERNOON/EARLY EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... RIGHT NOW...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. I HAVE PRETTY HIGH CONFIDENCE THAT THE CONVECTION WILL STAY CLEAR OF KCHS. I AM A LITTLE LESS CERTAIN AT KSAV...BUT AT THIS TIME I WILL HOLD OFF AMENDING UNLESS IT BECOMES MORE CLEAR. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. && .MARINE... WIND WILL PICK UP A BIT FROM THE SOUTH AND SOUTHWEST THIS EVENING AS THE LEE TROF GOES THROUGH ITS DIURNAL INTENSITY MAXIMUM...BUT WILL STILL BE WELL BELOW ANY HEADLINE CRITERIA. SEAS MAY BUMP UP A BIT TO 3 FEET IN THE OUTER MOST GEORGIA WATERS...WITH 1 TO 2 FEET ELSEWHERE. WEDNESDAY THROUGH SUNDAY...THE LOCAL WATERS WILL CONTINUE TO BE LOCATED BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE WEST. SOUTH TO SOUTHWEST WINDS AT OR BELOW 15 KT WILL PREVAIL FOR THE MOST PART...WITH SEAS 1 TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER MARINE ZONES. THE INLAND SURFACE TROUGH WILL BE ON A STEADY STRENGTHENING TREND AS THE WEEK PROGRESSES...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES...ESPECIALLY WEDNESDAY NIGHT...HOWEVER WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. && .TIDES/COASTAL FLOODING... TIDES HAVE BEEN RUNNING ABOUT 1/4 FOOT ABOVE ASTRONOMICALLY PREDICTED LEVELS ALL DAY. A CONTINUATION OF THESE ANOMALIES WOULD KEEP LEVELS JUST BELOW ADVISORY CRITERIA IN CHARLESTON...AND SEVERAL INCHES BELOW CRITERIA AT FORT PULASKI. AT THIS TIME...I WILL HOLD OFF ON AN ADVISORY FOR THIS EVENING...BUT WILL MONITOR CLOSELY OVER THE NEXT FEW HOURS AND ISSUE A SHORT LIVED ADVISORY IF NEEDED FOR LATER THIS EVENING. IN ANY EVENT...IT WILL BE A LOW IMPACT TYPE OF EVENT WITH ONLY THE MOST VULNERABLE LOCATIONS SEEING ANY KIND OF SEA WATER. TIDES WILL REMAIN ELEVATED ON WEDNESDAY...AND WITH THE TIME OF HIGH TIDES IN THE LATE EVENING...THERE MAY NOT BE A LOT OF BEACH FOR THOSE PLANNING TO ATTEND OCEANSIDE INDEPENDENCE DAY FESTIVITIES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...ALSHEIMER SHORT TERM...BSH LONG TERM...79 AVIATION...JHP MARINE...ALSHEIMER/BSH TIDES/COASTAL FLOODING...ALSHEIMER
Hazardous weather outlook, Jul 3, 3:48 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT TUE JUL 3 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-042000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 348 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 2:13 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT TUE JUL 3 2012
GAZ088-031845-
SCREVEN-
213 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 245 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTHEAST OF GREEN HILL...MOVING SOUTH
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...NEWINGTON...OLIVER AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3286 8164 3284 8144 3277 8142 3277 8143
3271 8141 3270 8143 3269 8141 3264 8140
3263 8142 3260 8139 3252 8152 3250 8155
3260 8171
TIME...MOT...LOC 1814Z 012DEG 10KT 3277 8153Special weather statement, Jul 3, 2:51 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT TUE JUL 3 2012
SCZ040-042-031915-
ALLENDALE-HAMPTON-
251 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 315 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROUSE TO
GIFFORD...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...BRUNSON...ESTILL...FAIRFAX...
GIFFORD...LENA...LURAY...MARTIN...SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3311 8136 3311 8129 3309 8115 3274 8119
3276 8141 3276 8142 3281 8143 3284 8142
3285 8144 3315 8151
TIME...MOT...LOC 1852Z 000DEG 3KT 3288 8133 3284 8127Local storm report, Jul 3, 3:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 7 ENE SYLVANIA 32.80N 81.54W
07/03/2012 SCREVEN GA PUBLIC
THE PUBLIC REPORTED A TREE DOWN.
&&
EVENT NUMBER CHS1200447
DPBSpecial weather statement, Jul 3, 3:46 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT TUE JUL 3 2012
GAZ101-032030-
EFFINGHAM-
346 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
THROUGH 430 PM EDT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLANDFORD...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDEN...GUYTON...MARLOW...MELDRIM...PINEORA...RINCON...SPRINGFIELD AND
STILLWELL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3236 8146 3241 8122 3225 8118 3211 8140
3214 8141 3215 8140 3216 8141 3219 8142
3221 8141 3221 8143
TIME...MOT...LOC 1946Z 348DEG 3KT 3228 8132The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:13 PM EDT | Special Weather Statement | CHS | Screven | 32 min |
| Jul 3, 2:26 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 64 min |
| Jul 3, 3:46 PM EDT | Special Weather Statement | CHS | Effingham | 44 min |
| Jul 3, 4:23 PM EDT | Special Weather Statement | CHS | Jenkins | 52 min |
| Jul 3, 4:39 PM EDT | Special Weather Statement | CHS | Bulloch | 51 min |
| Jul 3, 4:50 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 55 min |
| Jul 3, 5:42 PM EDT | Special Weather Statement | CHS | Bulloch | 48 min |
| Jul 3, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans | 54 min |
| Jul 3, 6:34 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans | 41 min |
| Jul 3, 6:57 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.